Thrombotic microangiopathy associated with Valproic acid toxicityReportar como inadecuado




Thrombotic microangiopathy associated with Valproic acid toxicity - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

BMC Nephrology

, 18:262

Case Reports

Abstract

BackgroundThrombotic microangiopathy TMA is a serious, sometimes life-threatening disorder marked by the presence of endothelial injury and microvascular thrombi. Drug-induced thrombotic microangiopathy DI-TMA is one specific TMA syndrome that occurs following drug exposure via drug-dependent antibodies or direct tissue toxicity. Common examples include calcineurin inhibitors Tacrolimus and Cyclosporine and antineoplastics Gemcitabine and Mitomycin. Valproic acid has not been implicated in DI-TMA. We present the first case of a patient meeting clinical criteria for DI-TMA following admission for valproic acid toxicity.

Case presentationAn adolescent male with difficult to control epilepsy was admitted for impaired hepatic function while on valproic acid therapy. On the third hospital day, he developed severe metabolic lactic acidosis and multiorgan failure, prompting transfer to the pediatric intensive care unit. Progressive anemia and thrombocytopenia instigated an evaluation for thrombotic microangiopathy, where confirmed by concomitant hemolysis, elevated lactate dehydrogenase LDH, low haptoglobin, and concurrent oliguric acute kidney injury. Thrombotic thrombocytopenic purpura was less likely with adequate ADAMTS13. Discontinuing valproic acid reversed the anemia, thrombocytopenia, and normalized the LDH and haptoglobin, supporting a drug-induced cause for the TMA.

ConclusionTo the best of our knowledge, this is the first report of drug-induced TMA from valproic acid toxicity.

KeywordsThrombotic microangiopathy Drug-induced thrombotic Microangiopathy Valproic acid toxicity Case report AbbreviationsDI-TMADrug induced thrombotic microangiopathy

HAPhaptoglobin.

LDHLactate Dehydrogenase

TMAthrombotic microangiopathy

VPAvalproic acid

Download fulltext PDF



Autor: Sean A. Hebert - Timothy P. Bohan - Christian L. Erikson - Rita D. Swinford

Fuente: https://link.springer.com/







Documentos relacionados